Results 1 to 8 of 8

Thread: My seven year old, T2 complete, is amazing one day, depressed another. Ditropan?

  1. #1

    My seven year old, T2 complete, is amazing one day, depressed another. Ditropan?

    Or Baclofen? He is so very bright. But on the verge of being invited to leave a truly challenging college prep private school.

  2. #2
    Senior Member
    Join Date
    Mar 2008
    Location
    Perth, Western Australia
    Posts
    656
    Hi Blythe,

    I can't help on the medication aspect (our son uses vesicare, not Ditropan which lost its effectiveness, and has never taken Baclofen), but what is he depressed about? SCI, or other stuff? We know a couple of very smart (non-SCI) kids who just get bored at primary school because it is too easy for them, and they create havoc. One ended up being put a year ahead, and is still top of his new class in every test.

    If SCI is the problem, then I would be surprised at any school (and in particular a prep) not making every effort to keep him happy...being "invited to leave" seems to be a failing on the school....

    You've got my email address if I can help any more....
    Gordon, father of son who became t6 paraplegic at the age of 4 in 2007 as a result of surgery to remove a spinal tumour.

  3. #3
    what does you son think about the upcoming school admission? scared? worried?
    has he established a relationship with a therapist he can talk to psychosocial issues about?

    is baclofen use new for you son? it can cause mood changes http://www.webmd.com/drugs/drug-8615...px?drugid=8615
    was the dose stopped suddenly? or changed recently ? any kidney issues?

    is ditropan new? I read it is not recommended in children 5 yr and younger. It does not appear to cause mood changes.

    pbr

  4. #4
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007
    I agree with Gordy. If your son is not being challenged it may cause boredom to the point he doesn't bother with "useless paper work". But you might want to find out where he goes when the other kids do activities like gym or sports. Is he against a wall or participating? A counselor could help tons if being shunted to the side is a problem. Of course once a counselor finds an area he is being excluded from you'll need to follow up on his attempts to be included.
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  5. #5
    Does he like this school? I'm not a mom, but wonder if you've had a talk with him about the school he's attending and offering other choices of schools? If he gets kicked out where does he want to go to school? Does he know about "home instruction"? Just wondering if various alternatives have been discussed with him. That is, is he being included in discussions?

  6. #6
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007
    As far as being depressed I don't think either drug is guilty. Both can cause drowsiness. I had big problems with the generic of Ditropan XL on my memory to the point my doc decided along with insurance that I was "allergic" and put me back on the brand name stuff.
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  7. #7
    I am not convinced it is the medications that he is on unless they are new. How long has he been on them? How long has he been injured? If it is a relatively new experince for him, he will go up and down. Does he have friends at school? Do they do after school activities that he is included in? What does he like to do and what is he good at? Is the school utilizing his strengths and helping him with alternatives for his weaknesses?

    I would agree that he needs to be included in the discussions about his behavior, and the possible consequences of it. I would keep it simple and to the point. What are his alternatives? Does he want to be in this school? If not, why not? I would not give him the final say in any decision, but would include his thoughts and concerns in my decision. (And I am a Mom, so do understand from that perspective.)

    I am not sure that his behavior is totally attributed to his SCI, but you are his mother and know him the best. Does he have anyone he can talk to other than his family about what is going on? That may be a helpful step in getting to the root of the problem.

    CKF

  8. #8
    Quote Originally Posted by Blythe716 View Post
    Or Baclofen? He is so very bright. But on the verge of being invited to leave a truly challenging college prep private school.
    Have you considered getting an opinion from a psychiatrist. He may have bipolar disease. If so, there are effective therapies. Wise.

Similar Threads

  1. Replies: 10
    Last Post: 01-31-2011, 11:52 PM
  2. Replies: 0
    Last Post: 01-24-2010, 08:40 AM
  3. Generic ditropan vs reg ditropan
    By Nancy E in forum Care
    Replies: 3
    Last Post: 02-09-2008, 10:46 AM
  4. 19 Year Old Nephew C6 C7 Complete
    By AuntLore in forum New SCI
    Replies: 148
    Last Post: 03-08-2007, 10:39 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •